Affordable Access

Publisher Website

Seizures in patients with chronic hepatitis C treated with NS3/4A protease inhibitors: does pharmacological interaction play a role?

Authors
Type
Published Article
Journal
Pharmacology
Publication Date
Volume
92
Issue
5-6
Pages
235–237
Identifiers
DOI: 10.1159/000355836
PMID: 24192929
Source
Medline

Abstract

The addition of NS3/4A protease inhibitors boceprevir and telaprevir to pegylated interferon (Peg-IFN)-α and ribavirin for the treatment of hepatitis C virus (HCV) genotype 1-infected patients has led to higher rates of virological response and adverse events. Among the several side effects of interferon, neuropsychiatric symptoms have been described, particularly depression and anxiety, occurring in about 25% of patients. Although seizures have been reported in interferon-treated patients with multiple sclerosis and in a variety of malignancies, the epileptogenic potential of interferon-α in the treatment of HCV infection is considered minimal. In this report we present a new onset of seizures occurring in 2 patients during anti-HCV therapy in association with Peg-IFN, ribavirin and HCV protease inhibitors.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments